MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FXD CURVE ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FXD CURVE ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number TU-8001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 07/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a pericardial effusion occurred.A left atrial appendage closure (laac) procedure was being performed.The physician was attempting to perform the transeptal puncture (tsp) with a non-boston scientific (bsc) brk needle and non-bsc sro sheath.The physician fellow was attempting tsp and was having trouble visualizing where the tip of the sheath/dilator was on the septum.At this point, the implanting physician took over and could see on echocardiography that tsp device was on the septum, but not on the fossa ovalis and was anterior.The non-bsc brk needle was then advance through the septum.The echo imager and the bsc rep verbalized that they were unsure that this was a safe or optimal position for tsp.The physician continued to advance the non-bsc sro sheath forward.The physician removed the non-bsc brk needle, advanced an amplatz super stiff wire that went outside the cardiac silhouette, and advanced the watchman fxd curve access system (was) sheath over the amplatz super stiff wire without confirming with the echo physician that it was in a vein.The implanting physician asked for an effusion check at this time.There was a growing pericardial effusion noted.The staff prepared for pericardiocentesis, and 800ml was pulled from the pericardium.The patient began to stabilize.The physician was adamant that this patient needed a watchman closure device due to the electrically isolated laa.The anesthesiologist gave heparin, and the physician went forward with the procedure.The patient was noted to have challenging anatomy.The physician attempted to go in with a watchman closure device when the imager noticed that the pericardial effusion was growing.The patient became unstable and cardiopulmonary resuscitation (cpr) was performed.The cardiothoracic (ct) surgeon was called and performed open heart surgery to repair the perforation and treat the effusion.During surgery the laa was ligated.Ecmo was initiated, and the patient became hemodynamically stable as the surgery was completed.The patient remains in the hospital for recovery and was reported to be doing well.

Brand Name
WATCHMAN FXD CURVE ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19827161
Report Number2124215-2024-45826
Device Sequence Number8684727
Product Code DQY
UDI-Device Identifier00191506013806
UDI-Public00191506013806
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/14/2026
Device Model NumberTU-8001
Device Catalogue NumberTU-8001
Device Lot Number0032222593
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2024
Initial Report FDA Received Date07/25/2024
Date Device Manufactured08/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age70 YR
Patient SexFemale
Patient RaceWhite